Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 48, NWS Tampa Bay, FL

June 16, 2014Pasco County, Pinellas County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 16, 2014, 7:19 PM EDT for Pasco County, Pinellas County, Florida. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 7:19 PM EDT (23:19 UTC)
Expired
Jun 16, 2014, 8:15 PM EDT
In force
56 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties Pasco County, FL, Pinellas County, FL

The radar

The Tampa radar (KTBW), 65 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 7:27 PM EDTHAIL 0.73 Ssw Holiday, FLSPOTTER REPORT OF DIME SIZE HAIL
Jun 16, 7:32 PM EDTTSTM WND DMG1 Sw Holiday, FLDELAYED REPORT - A TREE WAS REPORTED DOWN DUE TO THUNDERSTORM WINDS ON CONOLEY LANE IN HOLIDAY, FLORIDA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 11.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1688 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WUUS52 KTBW 162319
SVRTBW
FLC101-103-170015-
/O.NEW.KTBW.SV.W.0048.140616T2319Z-140617T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
719 PM EDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PINELLAS COUNTY IN WEST CENTRAL FLORIDA...
  PASCO COUNTY IN WEST CENTRAL FLORIDA...

* UNTIL 815 PM EDT.

* AT 719 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TARPON SPRINGS. THIS STORM WAS NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HOLIDAY...NEW PORT RICHEY...HUDSON...TRINITY...PORT RICHEY...
  ODESSA...JASMINE ESTATES...BAYONET POINT...MOON LAKE ESTATES AND
  SHADY HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2821 8286 2821 8284 2818 8281 2822 8277
      2842 8271 2844 8268 2843 8251 2817 8258
      2817 8265 2804 8265 2803 8283 2808 8284
      2807 8279 2813 8279 2819 8283 2816 8284
      2817 8286
TIME...MOT...LOC 2319Z 180DEG 0KT 2815 8275

$$
2 follow-up statements
038 
WWUS52 KTBW 162331
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
731 PM EDT MON JUN 16 2014

FLC101-103-170015-
/O.CON.KTBW.SV.W.0048.000000T0000Z-140617T0015Z/
PINELLAS FL-PASCO FL-
731 PM EDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR WESTERN PASCO AND NORTHERN PINELLAS COUNTIES...

AT 731 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HUDSON TO TARPON SPRINGS...
MOVING NORTH AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
RICHEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2821 8285 2818 8280 2822 8276 2842 8270
      2844 8267 2842 8251 2818 8258 2817 8265
      2804 8265 2803 8282 2808 8283 2807 8278
      2813 8278 2819 8281 2818 8284 2816 8283
      2817 8285
TIME...MOT...LOC 2331Z 190DEG 3KT 2843 8266 2813 8278

$$
901 
WWUS52 KTBW 162354
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
754 PM EDT MON JUN 16 2014

FLC101-103-170004-
/O.CAN.KTBW.SV.W.0048.000000T0000Z-140617T0015Z/
PINELLAS FL-PASCO FL-
754 PM EDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PASCO AND NORTHERN
PINELLAS COUNTIES IS CANCELLED...

ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE 
TO PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN UNTIL IT FULLY 
DISSIPATES.

LAT...LON 2821 8285 2818 8280 2822 8276 2842 8270
      2844 8267 2842 8251 2818 8258 2817 8265
      2804 8265 2803 8282 2808 8283 2807 8278
      2813 8278 2819 8281 2818 8284 2816 8283
      2817 8285
TIME...MOT...LOC 2354Z 190DEG 3KT 2845 8266 2815 8278

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:37 PM EDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jun 16, 2:37 PM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
237 PM EDT MON JUN 16 2014

...SOME STRONG STORMS POSSIBLE THROUGH THIS EVENING...

.SHORT TERM (TONIGHT - TUESDAY)
SCATTERED SHOWERS AND STORMS ALONG THE SEA BREEZE AND OUTFLOW
BOUNDARIES THIS AFTERNOON (SOME STRONG WITH GUSTY WINDS AND HAIL)
WILL GRADUALLY WIND DOWN AFTER SUNSET AS BOUNDARY INTERACTIONS
WEAKEN AND LOSS OF DAYTIME HEATING OCCURS WITH MOST OF THE
CONVECTION ENDING BY MIDNIGHT. SIMILAR TO PREVIOUS NIGHTS THE
CONVECTIVE DEBRIS CLOUDINESS WILL GRADUALLY THIN OUT OVERNIGHT
WITH SKIES BECOMING PARTLY CLOUDY BY EARLY TUESDAY MORNING. LOW
TEMPERATURES TONIGHT WILL RANGE FROM AROUND 70 TO THE LOWER 70S
OVER INLAND AREAS...TO THE MID AND UPPER 70S ALONG THE COAST.

ON TUESDAY A MID LEVEL LOW OVER THE BAHAMAS WITH AN ATTENDANT
TROUGH AXIS EXTENDING WEST ACROSS THE SOUTHERN PENINSULA AND
INTO THE GULF WILL RETROGRADE SLOWLY WEST DURING THE DAY ON THE
SOUTHERN PERIPHERY OF THE LARGE UPPER RIDGE COVERING THE
APPALACHIANS/SOUTHEASTERN STATES AND NORTH FLORIDA...WHILE THE
SURFACE RIDGE REMAINS ACROSS THE NORTHERN PENINSULA NEAR THE
FL/GA BORDERS WITH LIGHT EAST TO SOUTHEAST WIND FLOW EXPECTED.

MODELS SHOW A LITTLE DRIER MID LEVEL AIR (LOWER PW'S) ACROSS CENTRAL
AND NORTHERN ZONES ON TUESDAY COMPARED TO PREVIOUS DAYS AND THIS MAY
HAMPER OVERALL STORM DEVELOPMENT TO SOME DEGREE IN THESE AREAS AND
WILL KEEP POPS NEAR OR SLIGHTLY BELOW CLIMO VALUES (POPS 20 TO 30
PERCENT) FROM THE TAMPA BAY AREA NORTH INTO THE NATURE COAST WITH
HIGHER POP VALUES (40 TO 60 PERCENT) FROM SARASOTA SOUTH TO THE FORT
MYERS AREA WHERE DEEPER MOISTURE WILL RESIDE.

SIMILAR TO TODAY GOOD INSTABILITY FROM DAYTIME HEATING AND COOL MID
LEVEL TEMPERATURES (-9 TO -10C AT 500MB) ALONG WITH THE PRESENCE OF
THE MID LEVEL TROUGH TO THE SOUTH WILL ONCE AGAIN SUPPORT SCATTERED
DIURNAL SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THE EAST/WEST
COAST SEA BREEZE CIRCULATIONS DURING THE AFTERNOON AND EARLY EVENING
HOURS. AN EAST/SOUTHEAST STEERING FLOW ALBEIT WEAK WILL FAVOR SLOW
MOVING STORMS WITH SOME LOCALLY HEAVY RAINFALL AMOUNTS LIKELY WITH
HIGHEST RAIN CHANCES FOCUSING ALONG AND TO THE WEST OF THE I-75
CORRIDOR IN THE AREAS MENTIONED ABOVE. THE COOL MID LEVEL
TEMPERATURES WILL AGAIN SUPPORT THE POSSIBILITY OF A FEW STRONG
STORMS WITH LOCALLY DAMAGING WIND GUSTS AND SMALL HAIL THE MAIN
HAZARDS. TEMPERATURES ON TUESDAY WILL AGAIN BE WITHIN A DEGREE OR
TWO OF SEASONAL NORMS WITH HIGHS IN THE UPPER 80S TO AROUND 90 ALONG
THE COAST...AND LOWER 90S INLAND.

.MID TERM (TUESDAY NIGHT AND WEDNESDAY)...
THE MID TERM PERIOD WILL BE CHARACTERIZED IN THE SYNOPTIC SCALE BY
THE PASSAGE OF A RETROGRADING INVERTED UPPER TROUGH IN THE MIDDLE
AND UPPER LEVELS OVER TOP OF THE SUBTROPICAL RIDGE AXIS WHICH WILL
BE ALIGNED NEAR OR JUST NORTH OF THE I-10 CORRIDOR. MID-LEVEL TEMPS
REMAIN A BIT COOL FOR THIS TIME OF YEAR WITH 500MB TEMPS AROUND
-10C. THE RESULTING MID-LEVEL LAPSE RATES SHOULD ONLY PROMOTE
UPDRAFTS. HOWEVER...BELOW THIS LEVEL THERE WILL BE SOME NEGATIVE
FACTORS TOWARD DEEP CONVECTION ON TUESDAY WHICH WE WILL DISCUSS
BELOW.

TUESDAY NIGHT AND WEDNESDAY WILL FEATURE A 1000-700MB MEAN FLOW
ACROSS OUR REGION FROM THE EAST-ESE WITHIN THE CIRCULATION TO THE
SOUTH OF THE SUBTROPICAL RIDGE AXIS. THIS FLOW IS FAVORED FOR FOCUS
OF DIURNAL SEA-BREEZE THUNDERSTORMS ALONG THE FLORIDA WEST COAST/
I-75 CORRIDOR. THE OVERALL COLUMN FROM A MOISTURE POINT OF VIEW
BECOMES MORE FAVORABLE OVER ALL AREAS ON WEDNESDAY AFTERNOON AND
EVENING. WITH A CONTINUED LOW LEVEL EASTERLY FLOW...HAVE GONE WITH A
CLIMO TO ABOVE CLIMO POP GRID FOR THIS FLOW REGIME. THIS SUGGESTS
40-50% RAIN CHANCES TO THE NORTH OF I-4...AND 60-70% TO THE SOUTH OF
THIS CORRIDOR. STORMS ARE LIKELY TO INITIATE DOWN TOWARD FORT MYERS
DURING THE EARLY TO MIDDLE AFTERNOON AND THEN RIPPLE/DEVELOP
NORTHWARD ALONG THE SEA-BREEZE CONVERGENCE ZONE LATE IN THE DAY.
WHILE DRY AIR ENTRAINMENT WILL NOT BE AS SUFFICIENT FOR MICROBURST
DEVELOPMENT ON WEDNESDAY...THE BETTER COLUMN MOISTURE PROFILES ARE
SUGGESTIVE OF POTENTIAL DAMAGING WINDS DUE TO PRECIPITATION LOADING
AND CELL COLLAPSE.

THE STORM MOTION ON WEDNESDAY WILL FAVOR WESTWARD PROPAGATING
DEVELOPMENT...AND THIS PROPAGATION MAY BE QUITE QUICK THEREFORE
THOSE PLANNING ON BOATING OVER THE COASTAL WATERS DURING THE SECOND
HALF OF THE DAY SHOULD KEEP A CLOSE EYE ON THE WEATHER...AS STORMS
WILL TEND TO DEVELOP AND RAPIDLY MOVE OFFSHORE. THIS IS A PATTERN
THAT IN THE PAST HAS PROVEN DANGEROUS AS STORM QUICKLY CUT OFF PATHS
BACK TO SHORE.

.LONG TERM (THURSDAY THROUGH NEXT SUNDAY)...
THE END OF THE WEEK AND THROUGH THE UPCOMING WEEKEND WILL FEATURE A
VERY TYPICAL SUMMER PATTERN FOR THE FLORIDA PENINSULA. WEAK UPPER
LEVEL RIDGING WILL BE IN PLACE OVERHEAD...WHILE THE SUBTROPICAL RIDGE
AXIS SINKS SOUTHWARD TO ALIGN ITS AXIS ACROSS THE CENTRAL PORTION OF
THE STATE.

THE LOW LEVEL FLOW EACH DAY WILL THEREFORE BE RATHER LIGHT AND
VARIABLE IN NATURE. THE RIDGE ALOFT IS NOT ALL THAT STRONG AND
THEREFORE DO NOT ANTICIPATE MUCH IN THE WAY OF SYNOPTIC SUPPRESSION
(AT LEAST NOT ENOUGH TO SIGNIFICANTLY SLOW DIURNAL THUNDERSTORM
DEVELOPMENT). VARIABLE FLOW TENDS TO FAVOR THUNDERSTORM DEVELOPMENT
ALONG BOTH COASTS DURING THE EARLY/MIDDLE AFTERNOON HOURS...WITH THE
ACTIVITY TRANSLATING INLAND AND CONSOLIDATING DOWN THE SPINE OF THE
PENINSULA FOR THE LATER AFTERNOON/EVENING HOURS. WITH NO ENHANCEMENT
OR NEGATIVE FACTORS TOWARD CONVECTION...WILL KEEP RAIN CHANCES NEAR
CLIMO FOR ALL AREAS AND FOLLOW THE TIMING DESCRIBED ABOVE FOR
TEMPORAL DETAIL.

THE RIDGE BUILDING ALOFT (EVEN BEING WEAK) WILL HELP BOOST OUR
TEMPERATURES FOR THE END OF THE WEEK. GRIDS WILL SHOW WIDESPREAD
LOWER TO MIDDLE 90S...WITH WARMEST READINGS INLAND WHERE SEA-BREEZE
AND STORM INFLUENCE IS LIKELY TO HOLD OFF LONGEST EACH DAY.

&&

.AVIATION...
BRIEF TEMPO MVFR/IFR FROM DEVELOPING TSRA WILL AFFECT KTPA...KPIE
AND KLAL BETWEEN 19-23Z AND AT KSRQ...KPGD...KFMY AND KRSW TERMINALS
BETWEEN 20-24Z...OTHERWISE MAINLY VFR IS EXPECTED. NORTHEAST TO EAST
WINDS IN THE 7 TO 10 KNOT RANGE WILL BECOME WEST TO NORTHWEST AROUND
10 KNOTS AT THE COASTAL TERMINALS FROM KSRQ NORTH TO KTPA AND KPIE
WHILE ONSHORE WINDS AT KPGD/KFMY/KRSW WILL BE A BIT MORE PROBLEMATIC
AND HAVE KEPT WINDS PREDOMINATELY EAST NORTHEAST FOR NOW WITH A
POSSIBLE ONSHORE COMPONENT DEVELOPING AFTER 21Z. WIND GUSTS UP TO 45
KNOTS WILL BE POSSIBLE VCNTY OF THE STRONGEST TSRA.

&&

.MARINE...
HIGH PRESSURE AROUND AND OFFSHORE FROM THE CAROLINA COAST WILL RIDGE
SOUTHWEST ACROSS FLORIDA THROUGH MUCH OF THE REMAINDER OF THE WEEK
BRINGING A LIGHT EAST AND SOUTHEAST WIND ACROSS THE WATERS...BUT
DAILY SEA BREEZES WILL RESULT IN AN ONSHORE FLOW EACH AFTERNOON NEAR
THE COAST. THE WINDS WILL REMAIN FAIRLY LIGHT THROUGH THE WEEK BUT
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY...MAINLY CLOSER
TO THE COAST. THE ONLY HAZARDS WILL BE LOCALLY GUSTY WINDS AND
HIGHER SEAS IN THE VICINITY OF SCATTERED THUNDERSTORMS...AND HAVE
ADDED WORDING OF THAT IN THE FIRST PERIOD. OTHERWISE NO HEADLINES
ARE EXPECTED.

&&

.FIRE WEATHER...
AMPLE MOISTURE AND DAILY RAIN CHANCES WILL KEEP HUMIDITY VALUES
WELL ABOVE CRITICAL LEVELS THROUGH THE END OF THE WEEK WITH NO
FIRE WEATHER ISSUES EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  89  74  91  74 /  40  40  40  30
FMY  89  72  91  72 /  40  40  50  30
GIF  88  72  91  72 /  50  30  40  10
SRQ  88  72  91  72 /  40  40  40  30
BKV  89  67  92  69 /  50  30  30  20
SPG  88  77  90  76 /  40  40  40  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/AVIATION/FIRE WEATHER...57/MCMICHAEL
MARINE...007/DOUGHERTY
MID TERM/LONG TERM...14/MROCZKA
DECISION SUPPORT SERVICES...18/FLEMING
Hazardous weather outlook, Jun 16, 3:11 AM EDT, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
311 AM EDT MON JUN 16 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-170000-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
311 AM EDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED LATE IN THE DAY. THUNDERSTORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY HEAVY
RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. LOCALIZED WIND
DAMAGE IS POSSIBLE WITH THE STRONGER STORMS...HOWEVER NO
WIDESPREAD SEVERE WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH THE
WEEK. THUNDERSTORMS WILL BE EQUALLY LIKELY NEAR THE COAST AND
INLAND THROUGH THURSDAY...WITH HIGHER LIKELIHOOD FOR STORMS
SHIFTING INLAND BY NEXT WEEKEND. THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT
DEADLY LIGHTNING STRIKES. LOCALIZED WIND DAMAGE IS POSSIBLE WITH
THE STRONGER STORMS...HOWEVER NO WIDESPREAD SEVERE WEATHER IS
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...HOWEVER SPOTTERS ARE
ENCOURAGED TO PASS ALONG REPORTS OF SIGNIFICANT WEATHER.

MROCZKA

In the hours before

Special weather statement, Jun 16, 6:00 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
600 PM EDT MON JUN 16 2014

FLZ139-142-148-239-242-248-162245-
INLAND HERNANDO-INLAND LEVY-INLAND CITRUS-COASTAL HERNANDO-
COASTAL CITRUS-COASTAL LEVY-
600 PM EDT MON JUN 16 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CITRUS...
HERNANDO AND LEVY COUNTIES FOR STRONG THUNDERSTORMS WITH HAIL AND
STRONG WIND GUSTS VALID UNTIL 645 PM EDT...

AT 600 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM CHIEFLAND
TO 6 MILES EAST OF BROOKSVILLE...MOVING WEST AT 20 MPH WILL AFFECT
CHIEFLAND...OTTER CREEK...LEBANON AND BEVERLY HILLS.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO NICKEL SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 2959 8278 2922 8248 2921 8252 2905 8253
      2901 8239 2851 8216 2850 8269 2879 8271
      2878 8276 2890 8270 2914 8282 2917 8299
      2909 8303 2911 8307 2909 8306 2909 8307
      2926 8309 2928 8317 2959 8294
TIME...MOT...LOC 2200Z 078DEG 16KT 2948 8296 2857 8232
Special weather statement, Jun 16, 6:18 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
618 PM EDT MON JUN 16 2014

FLZ165-265-162315-
INLAND LEE-COASTAL LEE-
618 PM EDT MON JUN 16 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR LEE COUNTY FOR
STRONG THUNDERSTORMS WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 715
PM EDT...

AT 618 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED 8 MILES SOUTH OF LEHIGH ACRES...MOVING
SOUTHWEST AT 25 MPH WILL AFFECT LEHIGH ACRES...SOUTHWEST FLORIDA
AIRPORT...ESTERO AND BONITA SPRINGS.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 116 AND 143.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 2632 8185 2647 8198 2647 8202 2645 8201
      2641 8208 2642 8212 2647 8219 2667 8227
      2672 8224 2669 8223 2671 8213 2668 8210
      2677 8207 2676 8156 2642 8156 2642 8165
      2633 8166 2631 8169
TIME...MOT...LOC 2218Z 054DEG 22KT 2648 8164
Local storm report, Jun 16, 6:24 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
624 PM EDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             LAKE LINDSEY            28.63N 82.36W
06/16/2014  E1.00 INCH       HERNANDO           FL   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED NEAR LAKE LINDSEY.

&&

JJELSEMA
Local storm report, Jun 16, 6:32 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
632 PM EDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     WINTER HAVEN            28.02N 81.72W
06/16/2014                   POLK               FL   BROADCAST MEDIA

            LARGE TREE SNAPPED AT BASED OF TRUNK

&&

MJG
Special weather statement, Jun 16, 6:41 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
641 PM EDT MON JUN 16 2014

FLZ151-155-251-255-162330-
INLAND MANATEE-COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
COASTAL MANATEE-
641 PM EDT MON JUN 16 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
MANATEE AND SOUTHEASTERN HILLSBOROUGH COUNTIES FOR STRONG
THUNDERSTORMS WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 730 PM
EDT...

AT 641 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM BLOOMINGDALE
TO DUETTE...OR ALONG A LINE EXTENDING FROM BRANDON TO 20 MILES SOUTH
OF FISH HAWK...MOVING WEST AT 10 MPH WILL AFFECT PLANT CITY
AIRPORT...SEFFNER...VALRICO AND LITHIA SPRINGS STATE PARK.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 217 AND 261.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 2776 8245 2779 8244 2781 8245 2783 8240
      2784 8241 2784 8244 2786 8241 2788 8241
      2790 8244 2803 8244 2803 8206 2739 8205
      2739 8248
TIME...MOT...LOC 2241Z 079DEG 11KT 2790 8226 2757 8215
Special weather statement, Jun 16, 7:16 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
716 PM EDT MON JUN 16 2014

FLZ050-149-249-170000-
PINELLAS-COASTAL PASCO-INLAND PASCO-
716 PM EDT MON JUN 16 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
PINELLAS AND WESTERN PASCO COUNTIES FOR STRONG THUNDERSTORMS WITH
HAIL AND STRONG WIND GUSTS VALID UNTIL 800 PM EDT...

AT 717 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR TARPON SPRINGS...MOVING WEST AT 10
MPH WILL AFFECT NEW PORT RICHEY...HOLIDAY...TRINITY AND TARPON
SPRINGS.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 2821 8283 2818 8281 2822 8277 2842 8271
      2844 8268 2843 8250 2817 8259 2817 8265
      2804 8265 2803 8283 2808 8284 2809 8283
      2806 8280 2813 8279 2819 8283 2816 8284
      2817 8286 2821 8286
TIME...MOT...LOC 2317Z 075DEG 7KT 2815 8277

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:09 PM EDTSpecial Weather StatementTBWHillsborough51 min
Jun 16, 3:46 PM EDTSpecial Weather StatementTBWOkeechobee44 min
Jun 16, 3:57 PM EDTSpecial Weather StatementTBWHernando48 min
Jun 16, 4:09 PM EDTSevere Thunderstorm WarningTBWPolk36 min
Jun 16, 5:09 PM EDTSpecial Weather StatementTBWCitrus, Levy51 min
Jun 16, 5:19 PM EDTSpecial Weather StatementTBWPolk41 min
Jun 16, 5:27 PM EDTSpecial Weather StatementTBWHillsborough48 min
Jun 16, 6:00 PM EDTSpecial Weather StatementTBWCitrus, Hernando, Levy45 min
Jun 16, 6:04 PM EDTSevere Thunderstorm WarningTBWCitrus, Hernando56 min
Jun 16, 6:12 PM EDTSpecial Marine WarningTBW2 hr
Jun 16, 6:18 PM EDTSpecial Weather StatementTBWLee57 min
Jun 16, 6:41 PM EDTSpecial Weather StatementTBWHillsborough, Manatee49 min
Jun 16, 7:16 PM EDTSpecial Weather StatementTBWPasco44 min
Jun 16, 7:21 PM EDTSpecial Marine WarningTBW114 min
Jun 16, 7:26 PM EDTSpecial Weather StatementTBWSarasota49 min
Jun 16, 7:35 PM EDTSpecial Marine WarningTBW85 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.